Severe multifactorial hyponatremia in a lung transplantated patient: case report

  • Ángel Blanco Department of Anesthesiology, Critical Care and Pain at Hospital Puerta de Hierro Majadahonda, Madrid, Spain.
  • Alfonso Moreno Department of Anesthesiology, Critical Care and Pain at Hospital Puerta de Hierro Majadahonda, Madrid, Spain.
  • Elba Parodi Department of Anesthesiology, Critical Care and Pain at Hospital Puerta de Hierro Majadahonda, Madrid, Spain.
  • Cristina del Pozo Department of Anesthesiology, Critical Care and Pain at Hospital Puerta de Hierro Majadahonda, Madrid, Spain.
  • Javier García Department of Anesthesiology, Critical Care and Pain at Hospital Puerta de Hierro Majadahonda, Madrid, Spain.
Keywords: Hyponatremia, Tacrolimus, Tramadol, Lung Transplantation, Inappropriate ADH Syndrome

Abstract

Hyponatremia is a common electrolyte disorder in clinical practice. It is sometimes difficult to identify the causes. We present a case about severe multifactorial hyponatremia in a patient with a history of lung transplantation on regular tacrolimus who complained of back pain being treated with tramadol. Possible causes are analyzed and discussed.

References

1. Fraser CL, Arieff AI. Epidemiology, pathophysiology, and management of hyponatremic encephalopathy. Am J Med 1997;102:67-77.

2. Moore K, Thompson C, Trainer P. Disorders of water balance. Clin Med 2003;3:28-33.

3. Ramos-Levi AM, Duran Rodriguez-Hervada A, Mendez-Bailon M, et al. Drug-induced hyponatremia: an updated review. Minerva Endocrinol 2014;39:1-12.

4. Naranjo CA, Busto U, Sellers EM, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30:239-245.

5. Fieldman NR, Forsling ML, Le Quesne LP. The effect of vasopressin on solute and water excretion during and after surgical operations. Ann Surg 1985;201:383-390.

6. Gowrishankar M, Lin SH, Mallie JP, et al. Acute hyponatremia in the perioperative period: insights into its pathophysiology and recommendations for management. Clin Nephrol 1998;50:352-360.

7. Liu J, Farmer JD, Lane WS, et al. Calcineurin is a common target of cyclophilin-cyclosporin A and FKBP-FK506 complexes. Cell 1991;66:807-815.

8. Aker S, Heering P, Kinne-Saffran E, et al. Different effects of cyclosporine a and FK506 on potassium transport systems in MDCK cells. Exp Nephrol 2001;9:332-340.

9. Arai Y, Kondo T, Kitano T, et al. Syndrome of inappropriate antidiuretic hormone secretion induced by tacrolimus following allogeneic cord blood transplantation. Intern Med 2013;52:1223-1226.

10. Suemori K, Hasegawa H, Nanba C, et al. Syndrome of inappropriate secretion of antidiuretic hormone induced by tacrolimus in a patient with systemic lupus erythematosus. Mod Rheumatol 2011;21:97-100.

11. Liamis G, Milionis H, Elisaf M. A review of drug-induced hyponatremia. Am J Kidney Dis 2008;52:144-153.

12. Kirby D, Harrigan S, Ames D. Hyponatraemia in elderly psychiatric patients treated with selective serotonin reuptake inhibitors and venlafaxine: a retrospective controlled study in an inpatient unit. Int J Geriatr Psychiatry 2002;17:231-237.

13. Le Berre JP, Desrame J, Lecoules S, et al. Hyponatremia due to tramadol. Rev Med Interne 2007;28:888-889.

14. Lota AS, Dubrey SW, Wills P. Profound hyponatraemia following a tramadol overdose. QJ Med 2012;105:397-398.

15. UdyA, Deacy N, Barnes D, et al. Tramadol-induced hyponatraemia following unicompartmental knee replacement surgery. Anaesthesia 2005;60:814-816.

16. Abadie D, Durrieu G, Roussin A, et al. "Serious" adverse drug reactions with tramadol: a 2010-2011 pharmacovigilance survey in France. Therapie 2013;68:77-84.
How to Cite
1.
Blanco Ángel, Moreno A, Parodi E, del Pozo C, García J. Severe multifactorial hyponatremia in a lung transplantated patient: case report. Colomb. J. Anesthesiol. [Internet]. 2018 Jul. 1 [cited 2022 Oct. 3];46(3):252-4. Available from: https://www.revcolanest.com.co/index.php/rca/article/view/542

Downloads

Download data is not yet available.
Published
2018-07-01
How to Cite
1.
Blanco Ángel, Moreno A, Parodi E, del Pozo C, García J. Severe multifactorial hyponatremia in a lung transplantated patient: case report. Colomb. J. Anesthesiol. [Internet]. 2018 Jul. 1 [cited 2022 Oct. 3];46(3):252-4. Available from: https://www.revcolanest.com.co/index.php/rca/article/view/542
Section
Case Report / Case Series